Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 211, NWS Wilmington, OH

November 5, 2007Butler County, Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Nov 5, 2007, 1:59 PM EST for Butler County, Warren County, Ohio. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2007, 1:59 PM EST (18:59 UTC)
Expired
Nov 5, 2007, 2:30 PM EST
In force
31 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Butler County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 2:15 PM ESTHAIL 1.25Morrow, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2539 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 051900
SVRILN
OHC017-165-051945-
/O.NEW.KILN.SV.W.0211.071105T1859Z-071105T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EST MON NOV 5 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTHWEST OHIO...
  CENTRAL WARREN COUNTY IN SOUTHWEST OHIO...

* UNTIL 245 PM EST.

* AT 156 PM EST...STORM SPOTTERS REPORTED NICKEL SIZE HAIL NEAR THE  
  HAMILTON-BUTLER COUNTY AIRPORT. RADAR INDICATED THAT THIS SEVERE   
  THUNDERSTORM REMAINS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND     
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HAMILTON...MOVING     
  EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRFIELD...
  MONROE...
  MASON...
  LEBANON...
  MORROW...

IN ADDITION...MAUSTOWN...BECKETT RIDGE...HUGHES...MAUD...STATE ROUTE
63 AT STATE ROUTE 741...HAGEMAN...KINGS MILLS AND SOUTH LEBANON ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3945 8460 3954 8399 3952 8398 3944 8398
      3944 8399 3934 8399 3931 8456
TIME...MOT...LOC 1859Z 261DEG 53KT 3938 8447

$$

RYAN
3 follow-up statements
000 
WWUS51 KILN 051912
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
211 PM EST MON NOV 5 2007

OHC017-051921-
/O.CAN.KILN.SV.W.0211.000000T0000Z-071105T1945Z/
BUTLER OH-
211 PM EST MON NOV 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY HAS
BEEN CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF BUTLER COUNTY INTO WARREN 
COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3947 8433 3954 8399 3953 8399 3944 8398
      3944 8399 3934 8399 3935 8434 3941 8434
TIME...MOT...LOC 1911Z 261DEG 53KT 3940 8424

$$

OHC165-051945-
/O.CON.KILN.SV.W.0211.000000T0000Z-071105T1945Z/
WARREN OH-
211 PM EST MON NOV 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR CENTRAL WARREN COUNTY...

AT 208 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MONROE...MOVING
EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
LEBANON AND MORROW.

IN ADDITION...SOUTH LEBANON...GENNTOWN...OREGONIA...MIDDLEBORO...
CAESAR CREEK STATE PARK...STATE ROUTE 350 AT US ROUTE 22 AND
HARVEYSBURG ARE NEAR THE PATH OF THIS STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3947 8433 3954 8399 3953 8399 3944 8398
      3944 8399 3934 8399 3935 8434 3941 8434
TIME...MOT...LOC 1911Z 261DEG 53KT 3940 8424

$$

HAWBLITZEL
000 
WWUS51 KILN 051919
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
219 PM EST MON NOV 5 2007

OHC165-051945-
/O.CON.KILN.SV.W.0211.000000T0000Z-071105T1945Z/
WARREN OH-
219 PM EST MON NOV 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR EASTERN WARREN COUNTY...

AT 216 PM EST...STORM SPOTTERS REPORTED PENNY SIZE HAIL IN LEBANON. 
RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF 
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS 
LOCATED NEAR MORROW...MOVING EAST AT 55 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN WARREN COUNTY...
INCLUDING MIDDLEBORO...STATE ROUTE 350 AT US ROUTE 22 AND
HARVEYSBURG.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3944 8418 3954 8399 3944 8398 3944 8399
      3934 8399 3935 8419 3941 8419
TIME...MOT...LOC 1919Z 267DEG 49KT 3939 8411

$$

HAWBLITZEL
000 
WWUS51 KILN 051930
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EST MON NOV 5 2007

OHC165-051940-
/O.CAN.KILN.SV.W.0211.000000T0000Z-071105T1945Z/
WARREN OH-
230 PM EST MON NOV 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3944 8418 3954 8399 3944 8398 3944 8399
      3934 8399 3935 8419 3941 8419
TIME...MOT...LOC 1930Z 267DEG 49KT 3939 8392

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 12:49 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 5, 12:49 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1249 PM EST MON NOV 5 2007

.SYNOPSIS...
SHOWERS WILL DEVELOP AHEAD OF A STRONG COLD FRONT WHICH WILL
SWEEP THROUGH THE OHIO VALLEY TODAY. GUSTY WINDS WILL USHER IN
MUCH COLDER AIR IN THE WAKE OF THIS FRONT LATER THIS AFTERNOON AND
TONIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA ON WEDNESDAY...
PROVIDING SEASONABLY COOL AND DRY WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC OBS SHOW APPROACHING COLD FRONT NEAR KORD TO KSTL...AND THIS
FEATURE WILL MOVE INTO THE CWA LATER THIS AFTERNOON. LL MOISTURE
AHEAD OF THIS FEATURE NOT AS WIDESPREAD AS EARLIER ANTICIPATED AND
PRECIP HAS YET TO DEVELOP ASIDE FROM SCT ELEVATED CONVECTION OVER
CNTRL KY. UPDATED FORECAST TO LOWER CLOUD COVER TO PC AREAWIDE AND
DELAYED ONSET OF PRECIP UNTIL AFTER 18Z...SINCE BEST CONVERGENCE
DOESNT APPEAR TO SET UP UNTIL 20-21Z ACROSS THE I-71 CORRIDOR.
KEPT HIGH CHANCE POPS LATE THIS AFTERNOON FROM HERE EASTWARD AND
LOWERED THEM SLIGHTLY ACROSS THE WEST. MAINTAINED MENTION OF
THUNDER ACROSS THE SRN HALF...WITH DEVELOPING ELEVATED INSTBY
EVIDENCED BY CONVECTION OVER KY. WITH MORE SUNSHINE...BUMPED HIGHS
UP A CAT AREAWIDE WITH SOME LOCATIONS UPSTREAM ARE ALREADY IN THE
LOWER 60S. ILN AND AOH ALREADY GUSTING TO 30+ KT WITH GUSTS NEAR 25
KT ELSEWHERE. WITH INCREASED SUN...WE WILL PROBABLY MIX A BIT
HIGHER THAN ANTICIPATED SO INCREASED GUSTS INTO THE 35-40 MPH
RANGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
DRY SLOT TO WORK ACRS THE AREA AND DRY OUT THE ENTIRE FA THIS
EVENING. HAVE MAINTAINED DRY FCST THRU THE OVERNIGHT HOURS
WITH WRAP AROUND PRECIP EXPECTED TO HOLD OFF UNTIL AFTER 12Z
TUE. HAVE FAVORED A BLEND OF MAV/MET TEMPS FOR LOWS TONIGHT.

IN STRONG COLD AIR ADVECTION PATTERN -8 8H TEMPS TO NOSE INTO FA
ON TUE. ALSO EXPECT A CONSIDERABLE AMOUNT OF STRATO CUMULUS CLDS
WITH FAVORABLE FETCH OFF LM PROVIDING MIXED SNOW/RAIN SHOWERS ACRS
THE NORTH. MAV GUID TEMPS AND GRIDDED MOS APPEAR WAY TOO WARM
IN THIS AIRMASS AND HAVE ADJUSTED CLOSER TO THE COLDER MET GUID
FOR HIGHS. WINDS WILL AGAIN BE GUSTY WITH GUSTS TO AROUND 35 MPH
TUES AND TUES EVE. CLDS TO HANG ON THRU MOST OF THE NIGHT TUE
WITH IMPROVING COND WED AS HIGH PRESSURE BUILDS IN. AGAIN PREFER
A BLEND WITH LOW TEMPS TUE NIGHT AND COLDER THAN MAV GUID ON WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL BE MOVING ACROSS THE REGION AT THE BEGINNING OF
THE PERIOD. THEN A LOW IS FORECAST TO CROSS THE LOWER GREAT LAKES
THURSDAY INTO FRIDAY. OPERATIONAL GFS HAS BEEN SHOWING A FAIR AMOUNT
OF VARIABILITY OVER THE PAST SEVERAL RUNS IN REGARDS TO THIS SYSTEM.
BUT THE 12Z GFS HAS COME CLOSER IN LINE WITH 00Z AND 06Z GFS
ENSEMBLES. THIS WOULD SUGGEST THAT THE BEST CHANCE OF RAIN WITH THE
LOW AND ASSOCIATED FRONT WOULD BE THURSDAY NIGHT POSSIBLY
LINGERING INTO FRIDAY MORNING IN EASTERN ZONES. AT THIS POINT EXPECT
LOW LEVEL TEMPERATURES TO BE WARM ENOUGH FOR ANY PRECIPITATION TO BE
IN THE FORM OF RAIN.

ANOTHER HIGH WILL BUILD ACROSS THE REGION ON SATURDAY. A VIGOROUS
SYSTEM IS FORECAST TO DEVELOP IN THE PLAINS DURING THE WEEKEND. BUT
THERE IS MUCH UNCERTAINTY CONCERNING THE SPEED. FOLLOWING THE SLOWER
00Z ECMWF SEEMED TO BE THE PRUDENT CHOICE AT THE TIME. SO SHOWERS
MAY ONLY AFFECT THE WESTERN ZONES ON SUNDAY.

TEMPERATURES ARE FORECAST TO BE SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
COLD FRONT CURRENTLY MOVING INTO WRN INDIANA WILL MOVE INTO SW AND
CNTRL OH LATER THIS AFTERNOON. CU FIELD IS BEGINNING TO DEVELOP
AHEAD OF THE FRONT...AND EXPECT SHRA TO DEVELOP OVER THE NEXT 2
HRS OR SO AS THE FRONT APPROACHES WRN OH. BEST CHANCE FOR PRECIP
WILL BE AT KCMH AND KILN AND POINTS EAST AS CONVERGENCE ALONG
FRONT BEGINS TO MAXIMIZE ACROSS THIS AREA. WENT TEMPO SHRA WITH
MVFR CONDITIONS AT THESE LOCATIONS WITH VCSH AT THE KCVG/KDAY
TERMINALS WHERE SHRA WILL BE MORE SCATTERED. ADDED CB TO KCVG/KILN
TO ACCOUNT FOR ELEVATED INSTBY OVER SRN OH. HOWEVER...EXPECT ANY
THUNDER TO BE MORE ISOLATED SO DID NOT PUT IT IN ANY TAF FOR NOW.
CLOUDS SHOULD BE QUICK TO SCATTER OUT AFTER FRONTAL PASSAGE BUT
SCT LOW CLOUDS MAY LINGER OVERNIGHT ACROSS CNTRL OH.

OTHER CONCERN IS WINDS WHICH ARE CURRENTLY GUSTING 25-33KT. GUSTS
WILL CONTINUE AHEAD OF THE FRONT THOUGH THEY MAY SUBSIDE SLIGHTLY
BEFORE FROPA. STRONG CAA BEHIND THE FRONT WILL FAVOR GUSTS PICKING
BACK UP FROM THE WEST/WNW AFTER SUNSET...BEFORE THE GUSTINESS
SUBSIDES AFTER MIDNIGHT. GUSTS WILL AGAIN RETURN TUESDAY DURING
THE DAYTIME HEATING.

OUTLOOK...GUSTS TO 30KT WILL CONTINUE TUESDAY AFTERNOON AND EVENING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...HAWBLITZEL
SHORT TERM...
LONG TERM...
AVIATION...HAWBLITZEL
Hazardous weather outlook, Nov 5, 5:40 AM EST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
540 AM EST MON NOV 5 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-061045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
540 AM EST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA ON TODAY AND
USHER IN THE COLDEST AIR OF THE SEASON. GUSTY WINDS OF 30 TO 35
MPH WILL LIKELY DEVELOP AS THE FRONT MOVES THROUGH. THESE GUSTY
WIND WILL CONTINUE AT TIMES INTO TUESDAY AS THE COLD AIR MOVES
INTO THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 5, 1:56 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
156 PM EST MON NOV 5 2007

OHZ070-071-051930-
BUTLER OH-WARREN OH-
156 PM EST MON NOV 5 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER AND CENTRAL
WARREN COUNTIES THROUGH 230 PM EST...

AT 152 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HAMILTON...MOVING EAST AT 55 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BECKETT
RIDGE...HUGHES...PISGAH...SOCIALVILLE...MONROE...MASON...LANDEN...
HAGEMAN...KINGS MILLS...LEBANON AND MAINEVILLE.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:27 PM ESTSevere Thunderstorm WarningILNClinton31 min
Nov 5, 2:32 PM ESTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Warren30 min
Nov 5, 2:37 PM ESTSevere Thunderstorm WarningILNBrown, Clermont, Hamilton28 min
Nov 5, 2:43 PM ESTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway27 min
Nov 5, 2:45 PM ESTSevere Thunderstorm WarningILNFayette21 min
Nov 5, 3:01 PM ESTSevere Thunderstorm WarningILNFairfield, Pickaway34 min
Nov 5, 3:05 PM ESTSevere Thunderstorm WarningILNAdams, Brown, Highland40 min
Nov 5, 3:08 PM ESTSevere Thunderstorm WarningILNFairfield, Licking33 min
Nov 5, 3:21 PM ESTSevere Thunderstorm WarningILNFairfield, Hocking39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.